HIV & MI
Aug 23, 2009
HI, I have been on Trizivir since 1998, VL Undetectable, T-Cells around 800. I recently had an MI and angeoplasty. My HIV doc wants to change my meds to Truvada/Darunavir 800mg/Ritonavir 100mg due to Abacavir's increase in risk for coronary heart disease. My worry is that to start taking the two PIs for the first time will also increase my risks of CHD. Do you have an opinion on this and perhaps an idea of a different combination (I favour Atripla to remove the PIs)
Response from Dr. Henry
Current data seems to mildly suggest that the MI risk would be lower for an efavirenz based regimen versus a boosted protease inhibitor based regimen (limited data for darunavir since so new). Sustiva (efavirenz) based regimen (such as Atripla) is generally heart friendly but if you have past history of drug failure/resistance then there would be a concern about the low barrier to resistance for an efavirenz based regime compared to boosted PI based regimen. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.